MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061453730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of three devices used during the same procedure.It was reported to boston scientific corporation that a percuflex stent was to be used for a cystoscope room for bladder examination and placement of ureteral stent procedure, to be performed in the bladder and ureter on (b)(6) 2019.According to the complainant, during unpacking, it was noticed that the stent was broken along the shaft.The procedure was cancelled and was rescheduled due to this event.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device code 1069 captures the reportable event of stent shaft broken.Investigation analysis: a percuflex stent was returned for analysis.A visual evaluation of the returned device found that the middle section detached.Additionally, the bladder pigtail was observed detached.The most proximal section of the stent and the suture string were not returned for analysis.The failure found (stent detached) is an issue that could have been generated by the user or due to the interacting of the device with the suture string or other devices used in the same procedure.Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8531574
Report Number3005099803-2019-02077
Device Sequence Number19291721
Product Code FAD
UDI-Device Identifier08714729040408
UDI-Public08714729040408
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K834468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2020
Device Model NumberM0061453730
Device Catalogue Number145-373
Device Lot Number0021361785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight64